Arkansas, 2003Damaging Wind in Arkansas, August 18, 2003
August 18, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 9:57 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 18, 9:57 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT MON AUG 18 2003
JUST SENT OUT AN UPDATE TO CLEAN UP WORDING A LITTLE. PRESENTLY...
ISOLATED SHRA JUST TO OUR NORTH...ALONG OUTFLOW BOUNDARY LEFT OVER
FROM LAST NIGHT. WOULDNT EXPECT MUCH MORE THAN JUST ISOLATED SHOWERS
AND THUNDERSTORMS THROUGH EARLY THIS EVENING...AND THIS IS COVERED
IN THE FORECAST.
ONLY APPRECIABLE CHANGES WERE TO TEMP/DEWPOINT/WIND/HEAT INDEX GRIDS
TO BETTER ACCOUNT FOR CURRENT WEATHER TRENDS. BIGGEST CONCERN THIS
AFTERNOON IS WITH HEAT INDEX VALUES. STATIONS OVER CENTRAL AND
SOUTHERN ARKANSAS FAST APPROACHING 100 DEGREE VALUES AT 10 AM...AND
WILL LIKELY GET AS HOT AS 110 IN SOME LOCATIONS.
REMAINDER OF THE FORECAST APPEARS TO BE IN GREAT SHAPE WITH NO OTHER
CHANGES NEEDED AT THIS TIME.
.LZK...HEAT ADVISORY FOR THIS AFTERNOON THROUGH TUESDAY FOR ZONES
ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
57
Hazardous weather outlook, Aug 18, 4:48 AM CST, 8 hours 52 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION. THE HIGH WILL
PROVIDE HOT WEATHER WITH LITTLE IN THE WAY OF RAIN. TEMPERATURES
WILL CLIMB INTO THE 90S TO NEAR 100 DEGREES. COMBINED WITH FAIRLY
HIGH HUMIDITY LEVELS...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM
105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS WITH A HEAT
ADVISORY POSTED. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY
IN THE NORTHEAST NEAR A STALLED FRONT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE MIDDLE OF THE
UPCOMING WEEK. HOT AND MOSTLY DRY WEATHER IS IN THE FORECAST. HEAT
INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND
SOUTHERN ARKANSAS ON TUESDAY WITH A HEAT ADVISORY REMAINING IN
EFFECT. THUNDERSTORMS WILL REMAIN ISOLATED THROUGH WEDNESDAY.
BY THURSDAY OR FRIDAY...A COLD FRONT WILL ARRIVE FROM THE PLAINS.
PRECIPITATION CHANCES WILL INCREASE A BIT...WITH SLIGHTLY COOLER
WEATHER TO END THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
46
Thunderstorm Wind, Pulaski
- When
- August 18, 1:40 PM CST
- Where
- Pulaski County, Little Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.733, -92.283
Thunderstorm winds downed a number of trees and power lines in several parts of Little Rock, primarily in and around the Heights and Hillcrest sections of town. The roof of an apartment building in the Heights was also damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 18 to 20, 20033 injured · $1.3 million · 1 event
- Hail and Damaging Winds in Kansas, August 18, 2003$455,000 · 1.75 in hail · 9 events
- Damaging Winds in Nebraska, August 18, 2003$415,000 · 62 kt wind · 4 events
- Damaging Wind in Nebraska, August 18, 2003$300,000 · 65 kt wind · 1 event
- Damaging Wind in Minnesota, August 18, 2003$100,000 · 61 kt wind · 1 event
- Damaging Wind in Iowa, August 18, 2003$50,000 · 61 kt wind · 1 event
- Flash Flood in Alabama, August 18, 2003$25,000 · 1 event
- Lightning Strike in Colorado, August 18, 2003$25,000 · 1 event
- Flash Flood in Arizona, August 18, 2003$24,000 · 1 event
- Hail in Iowa, August 18, 2003$20,000 · 1.75 in hail · 1 event
- Lightning Strike in Florida, August 18, 20031 injured · 1 event
- Hail and Damaging Wind in Colorado, August 18, 20032.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332976.